MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code Convulsion/Seizure (4406)
Date of Event 02/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported complaint of the cool line catheter (lot # 152456) leak was confirmed during functional testing.A pinhole leak was observed at the distal end of the distal balloon.The probable root cause for the reported complaint could be due to a latent material defect.Visual inspection of the returned catheter was performed and found no physical damage to the catheter.The blood residues were observed on the balloons and luered tubings.A functional leak test of the returned catheter was performed, and all lumens were flushed without resistance.The catheter was connected to a pressurized inflation device for one minute, and the balloons were fully inflated when pressurized up to 100 psi.Immediately upon pressurizing the catheter, a pinhole leak was observed at the distal end of the distal balloon, thus confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for service information related to the reported complaint, and there was no history of previous complaints reported for cool line catheter lot number 152456.In agreement with a reporter, event of seizure was not related to zoll device.Event was probably related to the patient's clinical condition of post-cardiac arrest.Per reporter, ~200ml of sterile cold saline were inserted into the patient's vasculature.Administration of sterile saline i.V.Up to 1.5 l is one of the common methods of treatment at the hospitals and should not harm a patient.
 
Event or Problem Description
A (b)(6)-year-old male patient (height 5'9', weight (b)(6) lbs.) was hospitalized due to pulseless electrical activity (pea) /respiratory arrest.The post-arrest cooling protocol was implemented due to poor neurological recovery.The cool line catheter (lot# 152456) was inserted into the patient's right internal jugular vein.The placement was done by a resident physician with no difficulties during the insertion.The initial patient's temperature was at 36.4°c with the target temperature 34°c.After 30 minutes of catheter placement, the patient got a seizure and the presence of the blood was observed in the cooling ports of the catheter to the start-up kit (suk) tubing.The catheter leak was suspected and approximately 200 ml of saline infusion.The cool line catheter was replaced to continue the patient therapy without further issue.Per the reporter, the seizure was not related to the cool line catheter placement or leak.No consequences or impact to the patient.The patient had an elevated international normalized ratio (inr) blood clotting time of 6.2 at 07:50 am (b)(6) 2021.The patient was at a high risk of bleeding due to increased inr.The patient had a medical history of coronary artery bypass grafting (cabg), mitral valve replacement (mvf), an implantable cardioverter defibrillator (icd), chronic tracheostomy, peripheral vascular disease (pvd), hypertension, and alcohol use.Also, the patient had recent upper gastrointestinal bleeding.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key11580226
Report Number3010617000-2021-00254
Device Sequence Number4766759
Product Code NCX
UDI-Device Identifier00849111075060
UDI-Public00849111075060
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295AE
Device Catalogue Number8700-0654-40
Device Lot Number152456
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2021
Initial Report FDA Received Date03/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient Weight104